Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 2, 2021, 2:08 PM CDT for Taney County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 2:08 PM CDT (19:08 UTC)
- Expired
- Oct 2, 2021, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.00 in
- Wind
- 50
County Taney County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WWUS83 KSGF 021908
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
208 PM CDT Sat Oct 2 2021
MOZ095-096-104-105-022015-
Douglas MO-Taney MO-Ozark MO-Christian MO-
208 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Ozark,
western Douglas, Taney and southeastern Christian Counties through
315 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Ava...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Taneyville... Kirbyville...
Wasola... Powersite...
Thornfield... Rome...
Squires... Noble...
Brownbranch... Rueter...
Garrison... Bradleyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 9323 3707 9278 3677 9236 3650 9302
3650 9307
TIME...MOT...LOC 1908Z 234DEG 27KT 3666 9309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:43 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 2, 12:43 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1243 PM CDT Sat Oct 2 2021 ...18Z AVIATION UPDATE... .SHORT TERM...(Today through Sunday) Weak lift ahead of an upper level low pressure system forced scattered convection across the region overnight. We did have some pockets of heavy rain, particularly in Ozark County where there are probably some decent rises on the Little North Fork River and Turkey Creek. The 00z RAOB from last night measured 1.65 inches of precipitable water, therefore, additional heavy downpours are likely today as the upper level low approaches from the west. This large scale ascent will create a more widespread rain today and into tonight. We will go ahead and message a limited risk for excessive rainfall in our HWO this morning. Short terms models are suggesting mixed layer capes approaching 1000 j/kg this afternoon and early evening. Meanwhile, with the upper low getting closer, deep shear increases between 30 and 40 knots. We think this could be sufficient for a few strong storms in the afternoon and evening hours. For now we will message dime size hail and 50 mph wind gusts possible with a couple of the stronger storms. Rain is expected to exit the region early Sunday morning. It's possible that a few light cells develop during the day on Sunday, however, this won't amount to much. Despite the frontal passage, highs on Sunday will still reach well into the 70s. .LONG TERM...(Monday through Friday) Another shot of dry continental air will spread into the region on Monday. No precipitation is expected with this front, however, we do think it will have some slight impacts with temperatures. Overnight lows Monday night into Tuesday will drop into the low 50s in some spots. Highs in the low to mid 70s are expected for Tuesday, as sensible conditions remain very ideal for outdoor activities. Similar temperatures are expected for Wednesday, however, there could be some potential for a few showers. A decent warming trend is looking likely toward the end of the week, with highs well into the 80s by Friday and Saturday. Other than Wednesday's period, the forecast is looking dry for the upcoming work week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1217 PM CDT Sat Oct 2 2021 Radar imagery shows showers and thunderstorms entering into the southwest portion of the CWA as that upper level low is situated just to our west. The main axis of the trough will begin to move into our region tonight and into the evening/morning hours, so the potential for scattered showers and thunderstorms throughout the remainder of today can be expected. Precipitation chances should begin to decrease from west to east through the overnight hours as the system begins to leave our area. Otherwise, surface winds out of the west-southwest around 5 knots can be expected for all TAF sites for the remainder of the TAF period. Currently, KJLN is experiencing VFR flight conditions. Lower ceilings and precipitation, however, are causing MVFR flight conditions at KSGF and KBBG. Between 19Z-21Z, those conditions will begin to increase as the storm system moves out of our area, with all TAF sites experiencing VFR conditions for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Hatch/Schwartz
Hazardous weather outlook, Oct 2, 5:16 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 516 AM CDT Sat Oct 2 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 516 AM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Significant lightning risk. DISCUSSION... Numerous showers and thunderstorms will impact extreme southeast Kansas and the Missouri Ozarks today and tonight. Pockets of heavy rainfall will be possible, however, widespread flooding or severe weather is not expected. Frequent cloud to ground lightning and a couple of strong storms containing 50 mph wind gusts and small hail can not be ruled out this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated thunderstorm or two will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Oct 2, 10:49 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
1049 AM CDT Sat Oct 2 2021
MOZ093-101-021645-
Newton MO-McDonald MO-
1049 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of southwestern Newton
and McDonald Counties through 1145 AM CDT...
At 1048 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South West City to Grove to near Bernice
State Park to Afton. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Seneca... Granby...
Anderson... Noel...
Dodge... Goodman...
South West City... Pineville...
Loma Linda... Lanagan...
Stella... Cayuga...
Tiff City... Powell...
Racine...
This includes the following highways...
Interstate 44 near mile marker 0.
Interstate 49 between mile markers 1 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9462 3700 9444 3696 9426 3667 9407
3650 9440 3650 9462
TIME...MOT...LOC 1548Z 222DEG 17KT 3650 9464 3661 9476 3666 9483 3668
9496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 11:44 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1144 AM CDT Sat Oct 2 2021
MOZ088-093-094-101-102-021745-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
1144 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of Newton, northeastern
McDonald, northwestern Barry, Lawrence and southeastern Jasper
Counties through 1245 PM CDT...
At 1143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Pineville to near Neosho
to near Granby to near Saginaw. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Joplin... Carthage...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Granby... Duquesne...
Sarcoxie... Pierce City...
Duenweg... Purdy...
Diamond... Miller...
Wheaton... Leawood...
Silver Creek... Verona...
This includes the following highways...
Interstate 44 between mile markers 11 and 58.
Interstate 49 between mile markers 25 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 9429 3677 9434 3687 9439 3697 9457
3730 9412 3729 9405 3729 9389 3728 9362
3716 9360 3692 9361
TIME...MOT...LOC 1643Z 234DEG 27KT 3666 9425 3680 9429 3691 9434 3697
9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 11:45 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
1145 AM CDT Sat Oct 2 2021
MOZ101-102-021745-
Barry MO-McDonald MO-
1145 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southeastern
McDonald and Barry Counties through 1245 PM CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bella Vista, or over Bentonville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Seligman...
Exeter... Butterfield...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne... Mcdowell...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3650 9367 3650 9430 3671 9406 3684 9379
3651 9359 3649 9364
TIME...MOT...LOC 1645Z 234DEG 27KT 3640 9424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Oct 2, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
208 PM CDT Sat Oct 2 2021
MOZ095-096-104-105-022015-
Douglas MO-Taney MO-Ozark MO-Christian MO-
208 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Ozark,
western Douglas, Taney and southeastern Christian Counties through
315 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Ava...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Taneyville... Kirbyville...
Wasola... Powersite...
Thornfield... Rome...
Squires... Noble...
Brownbranch... Rueter...
Garrison... Bradleyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 9323 3707 9278 3677 9236 3650 9302
3650 9307
TIME...MOT...LOC 1908Z 234DEG 27KT 3666 9309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark | 6 hr |
| Oct 2, 6:28 AM CDT | Areal Flood Advisory | SGF | Barry, Lawrence | 5 hr |
| Oct 2, 10:49 AM CDT | Special Weather Statement | SGF | McDonald, Newton | 56 min |
| Oct 2, 11:44 AM CDT | Special Weather Statement | SGF | Lawrence, Newton | 61 min |
| Oct 2, 11:45 AM CDT | Special Weather Statement | SGF | Barry | 60 min |
| Oct 2, 2:10 PM CDT | Special Weather Statement | SGF | Webster, Wright | 65 min |
| Oct 2, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| Oct 2, 3:38 PM CDT | Special Weather Statement | SGF | Texas | 67 min |
| Oct 2, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 29 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.